Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Had a vp brain shunt put in. Taking medicine. Are prescribed medicine safe?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 1997
Answered : 65 Questions
Hello doctor my wife 38years old had a vp brain shunt put in 7months ago and she is on meds famotidine- metroprol -amlodipine and lisinopril and also taking tb meds until july. her blood pressure is normal about 130 over 84 but in doctors office its higher its about 150 over 90 but comes back to normal after the appointment and always fine just only higher in doctors office. ok. my question is does she need all these meds? we keep looking up computer and some not seem quite right for her we think its too much meds. she very healthy and excercising very regularly and no bad habits.somewhat confused on this please respond thank you if you have any questions for since this is unlimited pleas ask and we will respond thank you so much. God bless you!
Posted Thu, 21 Mar 2013 in Brain Tumor
Answered by Dr. Shivakumar S. Kupanur 38 minutes later

Thanks for posting your query.

Regarding the VP shunt, I assume it is working well.

The history you have mentioned about the blood pressure, we call it as "White coat Hypertension".

If her blood pressure is normal at other place except in doctor's office, then the medications provided are appropriate and not excess. Otherwise she should have felt hypotensive (low BP).

Anyway, you can discuss with the cardiologist freely about this. Cardiologists are the ones who deal with this condition.

I hope, I have answered your query. I will be available for follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor